Feedback on Retin-A Side Effects and Usage, page 35
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Scab turned almost charcoal black
I have been on and off of retin A micro because of financial reasons. I have been recently on retin-a micro for acne and well one of my pimples is now on the healing process and so it had developed a scab I thought so I started putting retin-a over the scab. Today I woke up and I had a smuge of little traces of blood on my face near the scab and the scab has turned from dark brown to almost charcoal black. WHY IS THIS AND IS THIS BAD? It seems that retina caused my scab to turn black and the scab is much bigger now.
AskDocWeb: The use of Retin-A is NOT recommended on broken skin, scabs or wounds. Wait until these conditions have healed before using Retin-A on those areas.
I am 31 years old, 12 weeks pregnant and just went to the derm for treatment of whiteheads and acne. Moderate, but annoying to the point where I cry and don’t want to leave the house. He told me, to my surprise to use retin-a .01% and that it would not be teratogenic. I live in Canada, but am from US and question this. Any advice???
AskDocWeb: Several studies on the use of Retin-A during pregnancy have shown no increase in birth defects above the normal rate.
Teratogenic: Anything that blocks the normal development of the fetus or causes developmental abnormalities.
Subj: Is this normal?
I have been on retin-a micro gel .1% for 5 weeks now and it has not been helping my breakouts and last week I broke out worse than ever and still am breaking out and I know its the retin a because I have never broken out so badly. Is this normal? When will it stop and if it doesn’t stop which week will I know when to stop using it and try something different? Is 5 weeks the purging stage or is retin a not good for my skin???
AskDocWeb: You should have begun to notice results after just 2 or 3 weeks of treatment. You may want to check with your dermatologist to find out if your dosage needs adjusted.
Subj: How long do you wait?
I don’t think you really answered the question of the lady who asked if moisturizer can be used with micro retin-A. How long do you have to wait after applying the Retin-A to apply the moisturizer at night? Is one hour enough time? 2 hours? 8 hours?
AskDocWeb: Dermatologists recommend waiting from at least 20 minutes up to one hour before applying moisturizer.
Subj: Ageless skin
I am 62 years old and a flight attendant and I really do look like I am in my late 40’s or some say ageless. I fly the long non stop 14 1/2 hour flights that are very drying to the skin not to mention dehydration from not drinking enough water, jet lag, processed food, no sleep. I have used Retin-A off and on for almost 25 years, mostly on. In the last year I have been extremely busy and just never got around to getting more. When looking at my skin I am saying something is not right, I look older and my pores are huge. I keep buying every product out there to improve my skin but nothing has worked, After reading this forum it was like a light bulb went off in my head… dummy, your skin looks different because you stopped Retin-A. When I used the product at first my skin peeled but eventually it smoothed, no pores and my skin produced just the right amount of oil to make it look dewy. I initially used it properly and then after about 2 years sometimes at night. After that I always mixed it in the morning with my moisturizer. I rarely if ever waited 20 minutes to apply it. I think it is the kind of product that is a must for the skin but needs to be adjusted to your lifestyle as well as skin type.
Subj: Copper peptides serum by Skin Biology?
I have been using Retin-A for the past 3 months and like it. I was wondering if I could use copper peptides serum by Skin Biology also? Would it be okay to use copper in the AM, since I apply the Retin-A in the evening? Do the two work well together? Or would I be defeating the purpose?
Subj: Waxing: big mistake
I started using retin A about 2 weeks ago. I have been using obagi #3 skin lightener for 3 weeks. Well, today I decided to wax my face.. big mistake. My cheeks have some fairly deep crevasses where my skin came off! So, advice to everyone…don’t wax and use Retin-A.
Subj: Use a sauna?
Can you use Retin A and go to the sauna/steam room regularly? As for Retin A, it’s the best product I have ever used to combat my acne and trust me, I’ve tried everything! I stopped using it for a week because my skin had improved so much, but now I’m suffering breakouts so it’s back to Retin A again!
AskDocWeb: Yes you can still use a sauna if you use Retin-A.
Subj: Skin is prematurely aging
I am only 25 years old my skin is prematurely aging and I have nasolabial, large pores and my skin is beginning to sag do you think retin a can do some thing for me?
AskDocWeb: It is certainly something to consider trying. You will need a prescription so talk to a dermatologist.
Subj: Alternative to facial waxing
If you are looking for an alternative to facial waxing (i.e. eyebrows), threading is a great option. No problems whatsoever as with waxing and Retin A.
Subj: Pores enlarged further
After using retin A, I find my pores enlarged further, the face is oilier. I see more black heads. For your information, I have been using RetinA for more than 2 years. Help,
AskDocWeb: It sounds like you should consult with a dermatologist.
Subj: Burning and peeling
I am currently on retin-a micro .04 for acne and it still seems to be burning and peeling my face after 3 months of use. I started using it every other day to let my skin rest, but does not seem to be helping. Is there a lower dose I can try? Retin- a .025? Please let me know what you might think would work best. Thanks so much.
AskDocWeb: It sounds like your skin may be too sensitive to use Retin-A but you would have to consult with a dermatologist to be sure.
Subj: Skin red and stings
I’ve been using retin-a for about 4 days now and the skin on my chin, around my nose and mouth is red and stings after I wash it and when I apply retin-a and is also peeling, but the rest of my face is fine. Is this supposed to happen? Or have I applied too much around those areas and ‘burned’ my skin?
AskDocWeb: We have no way of knowing if you are applying too much but what you describe sounds typical when first starting to use Retin-A. If you review the directions you will see that a worsening of skin condition is expected before it gets better. Some people back off to using it every other day for awhile.
Subj: Read the pamphlet
Reading these reviews, astounds me. I can not believe how people don’t have common sense. A pamphlet came with the medication, all one has to do is read it. Common sense would tell you if you get severely dry, crusted or blooding, stop using it! It states right in the pamphlet what to do and for goodness sakes, it doesn’t take a rocket scientist to know to wear SUNSCREEN! If Retin A is too strong which is for most. Layer it with a moisturizer and then apply the retin a, until you can tolerate it alone. I just don’t get it. People use some common sense for goodness sakes.
Read more feedback about Retin-A
Report – 33 – 34 – Page 35 – 36 – 37 – 38 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.